| Catalog Number |
0070440 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
06/23/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that when customer went to remove the drain that a portion of the drain had been missing, possibly cut or torn.Later, when they did a ct scan they found the missing portion inside the patient, and it had to be surgically removed.
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the device was not returned.
Event or Problem Description
It was reported that a 10mm flat drain was removed from a patient, who was one week post operation.Per the resident who removed the drain, the drain was removed without incident and without any unusual resistance.When customer went to remove the drain, it was noted by the resident a portion of the drain appeared to be missing possibly cut/torn.The resident also noted a cut/tear proximally near the missing portion of drain.A retained portion of the drain was confirmed via ct (computerized tomography) scan, and it had to be surgically removed.
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be due to "drain was manufactured incorrectly (dimensions or material not to spec, not cured for the appropriate amount of time etc.)".A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: ¿indications for use: wound drains are used to remove exudates from wound sites.Contraindications: do not use for chest drainage.Warning: do not bypass/inactivate anti-reflux valve.A.Use with single flat drain: 1.Place perforated wound drain within critical fluid collection area of wound.2.Draw drain tube through skin/stab wound incision until flat portion of drain is seated appropriately.3.Trim drain tube to desired length and attach to blue adapter.Connect other end of blue adapter to y-connector.4.Insert connecting tube in reliavac® port a, up to indicator ring.B.Use with two flat drains: 1.Place perforated portion of wound drains within critical fluid collection areas of wound.2.Draw drain tubes through skin/stab wound incision until flat portion of the drains are seated appropriately.3.Trim drain tubes to desired length.4.Cut off plug from closed arm of y-connector and attach blue adapters.5.Attach drains to blue adapters.6.Insert connecting tube in reliavac® port a, up to indicator ring.Caution: punctures or additional perforations should not be made in the silicone wound drain.C.Attaching to auxiliary suction: 1.Insert suction adapter into port b.2.During auxiliary suction, balloon will inflate and exudate will flow over balloon surface from port a to port b.3.To discontinue auxiliary suction, remove suction adapter and close port b.Caution: do not use with wall suction in excess of 210mm hg.D.To establish suction: 1.Open port b.2.Pump bulb until balloon fills container.3.Close port b.Note: hissing sound is normal and stops when maximum suction pressure is reached.Possible reflux of fluid to the patient is reduced during reliavac® evacuator reactivation by a built-in anti-reflux valve in port a.E.To empty container: 1.Open port b.2.Invert unit.3.Pump bulb to empty quickly.F.To re-establish suction: 1.Repeat step "d" above.G.To read fluid volume: 1.Open port b.2.Allow balloon to deflate.3.Read and record volume.4.To reactivate, repeat step "d" above." section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.